MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T2+; KNEE ENDOPROSTHETICS

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T2+; KNEE ENDOPROSTHETICS
Model Number NX054Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device was not available for investigation.Therefore an investigation of the device was not possible.The device quality and manufacturing history records (dhr) were checked for all available lot numbers and were within specifications valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The determination of a definite root cause is due to the non-availability of important information and the device itself not possible.The conclusion from the root cause analysis is that a systematic device deviation is unlikely since the received complaints are limited to certain health care institutions and their applicants.The participation of the applicants in this deviation scenario cannot be excluded by today.Based on the root cause analysis result no corrective actions have been carried out.As a preventive action we were in contact with the affected health care institutions and applicants in order to reduce the probability of recurrence.The complaints were submitted to aesculap ag as a summary report.In order to examine further actions, all cases from the summary report are processed as vigilance suspicion cases and are continuously monitored.
 
Event or Problem Description
It was reported that there was an issue with nx054z-as vega ps tibial plateau cemented.As a result of having the product implanted, the patient has experienced knee pain, swelling, difficulty walking, and loosening and instability of the implant which resulted in a revision surgery.The primary procedure occurred on (b)(6) 2014, and the revision occurred on (b)(6) 2018.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event / malfunction is filed under xc reference (b)(4).Involved components: nn261z (tibial obturator d12mm, l7mm), nx043 (universal patella p3), nx222 (ps pe insert t2/t2+, 14mm), nx009z (ps femur cemented f4n lt).Cement used: zimmer palacos r radiopaque bone cement.
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
Associated medwatches: 2916714-2020-00422; 2916714-2020-00423; 2916714-2020-00424; 2916714-2020-00425; 2916714-2020-00426.The investigation was submitted previously.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T2+
Common Device Name
KNEE ENDOPROSTHETICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11310961
Report Number2916714-2020-00422
Device Sequence Number1165250
Product Code JWH
UDI-Device Identifier04046963810436
UDI-Public4046963810436
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
Report Date (Section F) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Model NumberNX054Z
Device Catalogue NumberNX054Z
Device Lot Number51964755
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/15/2018
Event Location Hospital
Date Report to Manufacturer10/15/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN261Z-52021708; NX009Z-51981655; NX043-51981446; NX222-51798878
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA02/10/2021